When you receive aesthetic injections, numbing creams may be applied to reduce your pain, but everything should have some side effects. So today we will talk about several different side effects that may be caused by using skin-numbing cream.
1. Allergic Reaction
Allergic reactions that may be caused by numbing cream include the following: dizziness, drowsiness, blurred vision, breathing problems, chest pain, rapid (or irregular) heart rate, itching or rash on the skin, swelling of the lips, face, or throat.
If you have the above side effects, you must need immediate medical intervention.
2. A change in the ability to sense hot or cold
There might be swelling or redness on the skin where the cream was applied. This is not a complete list of side effects. If you have any other symptoms, it’s important to consult with your healthcare provider.
You may have trouble breathing, swelling of the face, lips, tongue, or throat, if that happens, you should stop using numbing cream right away and contact your healthcare provider.
Topical medication is absorbed through the skin and if the amount or frequency of application exceeds the recommended dosage, serious symptoms could occur, including slow breathing, a fast, uneven heart rate, seizures and respiratory failure. So you should use the smallest amount of medication possible to numb the skin and avoid covering treated areas with a bandage or any type of plastic covering.
When using skin-numbing, you should avoid allowing the cream to come into contact with your eyes. If numbing cream accidentally gets into the eyes, rinse thoroughly with water right away. Only use numbing cream on the skin, do not take it orally. Do not apply numbing cream to any open areas of the skin including abrasions or scratches. Be cautious about accidentally injuring areas of the skin that are numb such as accidentally coming into contact with very hot surfaces. And seek immediate emergency medical intervention if numbing cream causes any signs of an allergic reaction.